3 doctors weighed in:

How should I treat diphenhydramine overdose?

3 doctors weighed in
Dr. Christopher Prior
Family Medicine
2 doctors agree

In brief: Go to ER

The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal. Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems.

In brief: Go to ER

The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal. Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems.
Dr. Christopher Prior
Dr. Christopher Prior
Thank
Dr. Heidi Fowler
Psychiatry

In brief: Call 911

You should not treat it - get emergency medical care.
Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures. REF: https://overdoseinfo.com/diphenhydramine-overdose/

In brief: Call 911

You should not treat it - get emergency medical care.
Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures. REF: https://overdoseinfo.com/diphenhydramine-overdose/
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Read more answers from doctors